Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 157, NWS Shreveport, LA

June 7, 2005Cherokee County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 7, 2005, 8:56 PM CDT for Cherokee County, Nacogdoches County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2005, 8:56 PM CDT (01:56 UTC)
Expired
Jun 7, 2005, 10:00 PM CDT
In force
64 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Cherokee County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1119 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:48 PM CDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 7, 2:48 PM CDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
248 PM CDT TUE JUN 7 2005

.DISCUSSION...
WEAK DIFLUENCE OVER EAST TX AND WESTERN LA MAY HELP TO CONTINUE
SEA BREEZE EFFECT CONVECTION BEYOND SUNSET OVER NORTH CENTRAL
LOUISIANA THIS EVENING.  OTHERWISE AFTER MIDNIGHT A FAIRLY QUIET
NIGHT IS EXPECTED. ON WEDNESDAY AND THURSDAY...WEAK SHORT WAVES WILL
MOVE OVER THE AREA ON BOTH AFTERNOONS...TRIGGERING ADDTIONAL ROUNDS
OF SHOWERS AND THUNDERSTORMS...MAINLY OVER THE EAST HALF OF THE FOUR
STATE AREA. BY SATURDAY AND SUNDAY...ONLY A SLIGHT CHANCE OF
AFTERNOON SHOWERS AND THUNDERSTORMS IS EXPECTED. DRY CONDITIONS
SHOULD RETURN TO THE FOUR STATE AREA MONDAY AND TUESDAY OF NEXT
WEEK AS HIGH PRESSURE ALOFT BUILDS JUST TO THE WEST OF THE AREA.
TEMPERATURES WILL BE PERSISTENT THROUGH THE WEEK...WITH A SLIGHT
WARM UP EXPECTED MONDAY AND TUESDAY...AS THE HIGH PRESSURE BUILDS IN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  91  73  92 /  30  30  30  30
MLU  71  90  72  89 /  40  50  40  50
DEQ  69  90  69  89 /  20  20  20  20
TXK  70  90  72  91 /  30  30  30  30
ELD  70  90  71  90 /  30  30  30  30
TYR  73  92  74  92 /  20  20  20  20
GGG  72  92  73  92 /  20  20  20  20
LFK  73  92  74  93 /  20  30  30  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

24/03
Hazardous weather outlook, Jun 7, 12:00 PM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 7 2005

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-081100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE COMBINATION OF THE SEA BREEZE AND DAYTIME HEATING WILL PRODUCE
SCATTERED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND EVENING.
A FEW OF THE THUNDERSTORMS MAY PRODUCE LARGE HAIL TO THE SIZE OF ONE
INCH IN DIAMETER...AND DAMAGING WINDS. HEAVY RAINFALL MAY OCCUR IN
ISOLATED LOCATIONS.  THE ACTIVITY SHOULD BEGIN TO DISSIPATE DURING
THE LATE EVENING HOURS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AFTERNOON AND EVENING SEA BREEZE THUNDERSTORMS WILL BE POSSIBLE
THROUGH AT LEAST THURSDAY ACROSS SOUTHERN PORTIONS OF THE FOUR STATE
REGION...MAINLY ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR OF
NORTHEAST TEXAS AND NORTHERN LOUISIANA. BRIEF LOCALLY HEAVY RAINFALL
AND STRONG WIND GUSTS WILL BE POSSIBLE WITH ANY ISOLATED SEVERE
THUNDERSTORM THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.

24/03

In the hours before

Local storm report, Jun 7, 4:05 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
405 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     NATCHEZ                 31.67N 93.05W
06/06/2005                   NATCHITOCHES       LA   CO-OP OBSERVER

            TREES AND POWER LINES DOWN. 6 MOBILE HOMES DAMAGED.

&&

22
Local storm report, Jun 7, 4:10 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
410 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

617 PM      DOWNBURST        BULLARD                 32.14N 95.32W
06/06/2005                   CHEROKEE           TX   FIRE DEPT/RESCUE

            SEVERAL TREES UPROOTED...POWER LINES DOWN...TIN ROOFS
            RIPPED OFF OUTBUILDINGS...AND TWO BARNS BLOWN DOWN.

&&
Local storm report, Jun 7, 7:01 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      SPRINGHILL              33.00N 93.46W
06/07/2005                   WEBSTER            LA   LAW ENFORCEMENT

            NUMEROUS STREETS WITH HIGH WATER.

0615 PM     TSTM WND DMG     5 S CARTHAGE            32.08N 94.34W
06/07/2005                   PANOLA             TX   LAW ENFORCEMENT

            TREES DOWN IN GARY.

0630 PM     FLASH FLOOD      5 SW CARTHAGE           32.10N 94.40W
06/07/2005                   PANOLA             TX   LAW ENFORCEMENT

            HIGH WATER OVER NUMEROUS COUNTY ROADS IN SOUTHWEST PANOLA
            COUNTY.

&&

22
Local storm report, Jun 7, 7:21 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
721 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     CARTHAGE                32.15N 94.34W
06/07/2005                   PANOLA             TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

22
Local storm report, Jun 7, 7:58 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
758 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TSTM WND DMG     5 N MOUNT ENTERPRISE    31.98N 94.68W
06/07/2005                   RUSK               TX   LAW ENFORCEMENT

            TREES DOWN IN MINDEN.

&&

22
Local storm report, Jun 7, 8:23 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
823 PM CDT TUE JUN 07 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             CUSHING                 31.81N 94.84W
06/07/2005  0.75 INCH        NACOGDOCHES        TX   BROADCAST MEDIA

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:53 PM CDTSevere Thunderstorm WarningSHVNacogdoches67 min
Jun 7, 8:35 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches3 hr
Jun 7, 9:27 PM CDTSevere Thunderstorm WarningSHVAngelina63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.